Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jun 19, 2021, 6:31 AM CDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 6:31 AM CDT (11:31 UTC)
- Expired
- Jun 19, 2021, 7:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Green Bay radar (KGRB), 78 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3104 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WHUS53 KGRB 191131 SMWGRB LMZ543-567-191215- /O.NEW.KGRB.MA.W.0013.210619T1131Z-210619T1215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Special Marine Warning National Weather Service Green Bay WI 631 AM CDT Sat Jun 19 2021 The National Weather Service in Green Bay has issued a * Special Marine Warning for... Nearshore and open waters of Lake Michigan from Two Rivers to Sheboygan... * Until 715 AM CDT. * At 630 AM CDT, a severe thunderstorm was located near Manitowoc, moving east at 50 knots. HAZARD...Large hail. SOURCE...Radar indicated. IMPACT...Large hail could result in structural damage. * The severe thunderstorm will remain over mainly open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent lightning is occurring with this storm. If caught on the open water stay below deck if possible, keep away from ungrounded metal objects. Report severe weather to the Coast Guard or the National Weather Service. && LAT...LON 4392 8772 4414 8757 4421 8698 4383 8709 TIME...MOT...LOC 1130Z 277DEG 50KT 4406 8781 HAIL...>.75IN WIND...<34KTS $$ Kallas
2 follow-up statements
008 FZUS73 KGRB 191147 MWSGRB Marine Weather Statement National Weather Service Green Bay WI 647 AM CDT Sat Jun 19 2021 LMZ543-567-191215- /O.CON.KGRB.MA.W.0013.000000T0000Z-210619T1215Z/ 647 AM CDT Sat Jun 19 2021 ...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 715 AM CDT... For the following areas... Nearshore and open waters of Lake Michigan from Two Rivers to Sheboygan... At 647 AM CDT, a severe thunderstorm was located 7 nm southeast of Manitowoc, moving east at 45 knots. HAZARD...Large hail. SOURCE...Radar indicated. IMPACT...Large hail could result in structural damage. The severe thunderstorm will remain over mainly open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent lightning is occurring with this storm. If caught on the open water stay below deck if possible, keep away from ungrounded metal objects. Report severe weather to the Coast Guard or the National Weather Service. && LAT...LON 4392 8772 4414 8757 4421 8698 4383 8709 TIME...MOT...LOC 1147Z 276DEG 46KT 4403 8752 HAIL...>.75IN WIND...<34KTS $$ Kallas
942 FZUS73 KGRB 191159 MWSGRB Marine Weather Statement National Weather Service Green Bay WI 659 AM CDT Sat Jun 19 2021 LMZ543-191209- /O.CAN.KGRB.MA.W.0013.000000T0000Z-210619T1215Z/ 659 AM CDT Sat Jun 19 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Nearshore waters from Two Rivers to Sheboygan... The thunderstorm has moved out of the warned area and no longer poses a significant threat to boaters. LAT...LON 4389 8750 4416 8742 4421 8698 4383 8709 TIME...MOT...LOC 1159Z 282DEG 49KT 4398 8728 $$ LMZ567-191215- /O.CON.KGRB.MA.W.0013.000000T0000Z-210619T1215Z/ 659 AM CDT Sat Jun 19 2021 ...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 715 AM CDT... For the following areas... Open waters of Lake Michigan from Two Rivers to Sheboygan... At 659 AM CDT, a severe thunderstorm was located 16 nm southeast of Rawley Point Light, moving east at 50 knots. HAZARD...Large hail. SOURCE...Radar indicated. IMPACT...Large hail could result in structural damage. The severe thunderstorm will remain over mainly open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent lightning is occurring with this storm. If caught on the open water stay below deck if possible, keep away from ungrounded metal objects. Report severe weather to the Coast Guard or the National Weather Service. && LAT...LON 4389 8750 4416 8742 4421 8698 4383 8709 TIME...MOT...LOC 1159Z 282DEG 49KT 4398 8728 HAIL...>.75IN WIND...<34KTS $$ Kallas
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jun 19, 3:03 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 19, 3:03 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 303 AM CDT Sat Jun 19 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 301 AM CDT Sat Jun 19 2021 The main concern in the short-term portion of the forecast will be increasing chances for showers and thunderstorms for Sunday. Today and tonight: Any lingering showers/isolated thunderstorm and cloud cover associated with the passing shortwave, will quickly exit off to the east of the area this morning. High pressure is expected to quickly build in from the northwest and become centered overhead this afternoon into tonight. This will allow for calm winds and mostly clear skies across northeast Wisconsin. Most locations will see high temperatures in the mid to upper 70s to around 80. Overnight lows are forecast to range from the mid and upper 40s north to the mid and upper 50s south. Sunday: The aforementioned high pressure center is expected to shift east of the area late Sunday morning into the afternoon. As this happens, southerly winds are expected to increase as a low pressure system approaches from the northern Plains. The low is expected to steadily deepen as an extensive upper-level trough axis digs into the Upper Midwest. There are some differences in the model solutions as to how strong the surface low is and exactly where the low will trek. The NAM has the low a bit stronger and takes the trek across the southern WI/northern IL border. The GFS/Canadian/EC have the surface low a bit weaker and less defined directly across northern Wisconsin. Either way, deep layer moisture is expected to increase across the entire state as warm air advection and moisture advection increases. Isentropic upglide on the WAA will help to increase precipitation coverage by late Sunday morning and especially into Sunday afternoon from the southwest. The overall evolution is a little murky as the meso models have two rounds of convection. The first round is progged to develop over IA in the morning before lifting northeast through souther WI. That area of convection could impact east-central WI by early afternoon. Then it looks like there would be a break ahead of the approaching cold front later in the afternoon into the evening. Shear values are expected to increase to around 30-40 kts, but instability looks to be fairly meager with mid-level lapse rates only on the order of 5.5 to 6 C/km through Sunday afternoon. It only looks like around 400 J/kg of instability is being painted out across the area, and that is close to the highest values from guidance. This may be a result of limited recovery time between the first round of convection and the second. Unless lapse rates steepen and instability values increase due to a larger break in rounds of precipitation, the risk of severe weather looks to be fairly low. PWAT values are expected to increase to around 1 to 2 inches, so any thunderstorms that do occur, would have the potential to produce heavy rainfall. Most locations across northeast WI can expect between 0.5 and 1.0 inches of much need rainfall from this system through late Sunday night. High temperatures are forecast to be in the 70s for much of the area. .LONG TERM...Sunday Night Through Friday Issued at 301 AM CDT Sat Jun 19 2021 The main story for the first half of next week to be a deep upper trough that will dig across the Great Lakes region and usher in much cooler air with temperatures bottoming out on Monday with readings 10 to 20 degrees below normal. This trough departs at mid-week as a weakening upper ridge moves across the central CONUS. This will allow for temperatures to rebound back above normal by next Thursday. There appears to be two good chances for precipitation with the first chance coming Sunday/Sunday night with the upper trough and the second chance coming late Thursday into Friday morning with a cold front/shortwave trough. Sunday night and Monday... Showers and thunderstorms to be ongoing Sunday evening as a surface low/cold front begin to pull east, while the trailing upper trough arrives later Sunday night. As the better lift and moisture gets shunted east during the night, expect precipitation to become more scattered in nature. Anticipate a healthy rainfall overall with totals from Sunday through Sunday night generally in the three-quarters of an inch to a little over one inch. Min temperatures to range from the middle to upper 40s far north- central WI, to the upper 50s east-central WI. Models show individual mid-level shortwaves moving through the upper trough on Monday and the question is whether any precipitation will get generated or simply bring a healthy dose of clouds. It appears that any shower activity would be sporadic and may be nothing more than sprinkles due to the dry air in place. The bottom line is that the vast majority of northeast WI will be dry on Monday with max temperatures in the upper 50s north, middle 60s to around 70 degrees east-central WI. Monday night and Tuesday... The exit of the shortwave and loss of daytime heating should allow for quiet conditions Monday night. High pressure located to our south over the mid-MS Valley will help bring mostly clear skies and light winds to northeast WI. These conditions, when coupled with a rather cool air mass overhead (8H temperatures of +2 to +5C) will bring a cool night to the area. Min temperatures to range from the middle to upper 30s north (patchy frost?), to the upper 40s along Lake MI. Models hint at another shortwave to drop southeast into the region on Tuesday and bring an increase in clouds along with a slight chance of showers. Once again, most locations will remain dry through the day. Max temperatures Tuesday to reach the lower to middle 60s north, middle 60s to around 70 degrees south. Tuesday night and Wednesday... Some of the showers could linger into Tuesday night, then the process repeats itself on Wednesday as the last of the shortwaves moves through the upper trough which will begin to shift east. A more south-southwest flow at low-levels of the atmosphere will begin to pull warmer air into WI on Wednesday which will bring max temperatures up into the lower to middle 70s north-central WI, mainly upper 70s over central/east-central WI. Wednesday night and Thursday... As the upper trough departs Wednesday night, a weakening upper ridge will move across the central CONUS allowing for a modest zonal flow to develop over the western Great Lakes. Models are still getting a handle on the movement of the next cold front/ shortwave trough on Thursday. The ECMWF has sped up this system and is now closer to the GFS solution. Therefore, have increased the chance of precipitation a bit from the previous forecast. Max temperatures by Thursday will jump above normal with readings in the upper 70s to around 80 degrees north/near Lake MI, lower to middle 80s elsewhere. Thursday night and Friday... Precipitation chances would then increase for Thursday night into early Friday as the cold front/shortwave trough sweep east into the Great Lakes region. Much too early for specifics yet on severe potential, but any rain would be beneficial, especially over east-central WI where drought conditions still exist. Max temperatures on Friday to range from the upper 70s to around 80 degrees north/lakeside, lower to middle 80s central/east-central WI. && .AVIATION...for 06Z TAF Issuance Issued at 1046 PM CDT Fri Jun 18 2021 VFR conditions are expected through the TAF period. A mid level disturbance will bring some showers through the region overnight, which may briefly lower CIGs and visibility as it crosses in the early morning Saturday, but this is not expected to lower conditions below VFR at this time. The coverage of these showers is expected to be isolated per upstream doppler radar observations; therefore, will continue the VCSH in the TAFs instead of a tempo group as confidence in showers hitting the TAF sites is fairly low. Otherwise dry weather is expected during the day time hours on Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jun 19, 2:35 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 235 AM CDT Sat Jun 19 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200745- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 235 AM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are likely Sunday afternoon into Sunday night. Some of the thunderstorms may become strong with small hail and gusty winds possible. There will be another chance of thunderstorms late Thursday into Thursday night. It is too early to determine if the storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be today or tonight. LMZ521-522-541>543-200745- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 235 AM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to small craft are possible Sunday into Monday on both the Lake and Bay. There is a chance of thunderstorms Sunday into Sunday night and again Thursday into Thursday night. Any storms that form will pose a hazard to boaters. Cooley/Kallas
In the hours before
Special weather statement, Jun 19, 4:43 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
443 AM CDT Sat Jun 19 2021
WIZ030-031-037-191045-
Waupaca WI-Shawano WI-Marathon WI-
443 AM CDT Sat Jun 19 2021
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL WISCONSIN...
At 442 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bevent, or 21 miles southeast of Wausau, moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shawano, Clintonville, Bevent, Wittenberg, Embarrass, Navarino
Wildlife Area, Keshena, Belle Plaine, Angelica and Bonduel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4494 8937 4489 8874 4486 8874 4485 8825
4459 8831 4459 8874 4457 8874 4464 8922
4468 8923 4469 8954
TIME...MOT...LOC 0942Z 277DEG 46KT 4479 8929
KallasSpecial weather statement, Jun 19, 5:33 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 AM CDT Sat Jun 19 2021
WIZ037>039-045-048-049-191130-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
533 AM CDT Sat Jun 19 2021
...STRONG THUNDERSTORM OVER CENTRAL WISCONSIN...
At 532 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Poygan, or 13 miles southeast of Waupaca, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Appleton, Menasha, Kaukauna, Little Chute, Kimberly, Chilton,
Brillion, Fremont and Darboy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4409 8902 4431 8898 4431 8800 4424 8800
4424 8804 4392 8804
TIME...MOT...LOC 1032Z 278DEG 43KT 4418 8893
KallasSpecial weather statement, Jun 19, 5:57 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
557 AM CDT Sat Jun 19 2021
WIZ031-037>039-191145-
Waupaca WI-Shawano WI-Outagamie WI-Brown WI-
557 AM CDT Sat Jun 19 2021
...STRONG THUNDERSTORM MOVING INTO EAST-CENTRAL WISCONSIN...
At 556 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clintonville, or 13 miles southwest of Shawano, moving east at 55
mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Green Bay, Clintonville, Pulaski, Black Creek, Embarrass, Bellevue
Town, Navarino Wildlife Area, Oneida, De Pere and Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4451 8883 4469 8880 4464 8793 4463 8793
4464 8791 4463 8781 4437 8789
TIME...MOT...LOC 1056Z 277DEG 53KT 4460 8870
KallasLocal storm report, Jun 19, 6:12 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HAIL 3 NNW STOCKBRIDGE 44.10N 88.33W
06/19/2021 E0.75 INCH CALUMET WI PUBLIC
&&Local storm report, Jun 19, 6:13 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM HAIL CLINTONVILLE 44.61N 88.75W
06/19/2021 E0.75 INCH WAUPACA WI TRAINED SPOTTER
&&Local storm report, Jun 19, 6:27 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HAIL 1 ESE NAVARINO 44.61N 88.47W
06/19/2021 M0.75 INCH SHAWANO WI TRAINED SPOTTER
0611 AM HAIL 5 S NEW LONDON 44.31N 88.75W
06/19/2021 M0.75 INCH WAUPACA WI BROADCAST MEDIA
REPORT RELAYED VIA WSAW-TV.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:31 AM CDT | Special Weather Statement | GRB | Outagamie | 44 min |
| Jun 19, 4:43 AM CDT | Special Weather Statement | GRB | Shawano | 62 min |
| Jun 19, 5:33 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 57 min |
| Jun 19, 5:41 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 49 min |
| Jun 19, 5:57 AM CDT | Special Weather Statement | GRB | Brown | 48 min |
| Jun 19, 6:18 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 27 min |
| Jun 19, 6:35 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 40 min |
| Jun 19, 7:10 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc | 50 min |
| Jun 19, 7:52 AM CDT | Special Marine Warning | GRB | 36 min | |
| Jun 19, 8:04 AM CDT | Special Weather Statement | GRB | Manitowoc | 56 min |
| Jun 19, 8:31 AM CDT | Special Weather Statement | GRB | Manitowoc | 44 min |
| Jun 19, 8:45 AM CDT | Special Marine Warning | GRB | 45 min |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.